Depo Provera side effects
Deborah

Macomb, IL

#1 Nov 15, 2012
I am wondering if any ladies here have been on Depo Provera and had any negative side effects.
I had my first shot and since then have been experiencing constant bleeding and symptoms of what seems to be atrophic vaginitis which is making my sex life miserable despite using lube. For some reason the doctor I saw at the clinic recommended depo because I have PCOS, then I came to learn through my own research that depo is terrible for PCOS and can actual cause it to show up in completely healthy women! I am switching to Loesterin24fe once these first 3 months are up, and I am curious if anyone can share their experiences on how long it took for the negative side effects from the depo provera to start to go away.
Was it instantaneous, or did it take time? Since I have only been on it for 3 months will I maybe have less of a chance of the damage I feel has been done to my body by the shot sticking around?
I look forward to hearing your experiences and thank you!
Girl2080

Chicago, IL

#2 Nov 16, 2012
I was on depo for 2 years. During the depo it was fine. I didn't gained weight, no need to remember taking pills, no yucky period. Happy me happy my bf. After 2 years I missed having my regular period and decide to stop.. and the misery begin. I'm become a different person or I would say more like crazy person. I would yelled for my bf for no reason at all, super sensitive, depressed, My boobs was swollen..yes it looks nice but no point! coz I won't let my bf to touch it ( sore) and the worst part was I rapidly gained 8 pounds in 2 weeks!! Luckily I found forum that convienced me that it wasn't only me, I feel relieved. I sent my bf the link so he understand why his gf turn into a psycho. I start exercise, taking a multivitamin, calcium and vitex. Vitex is very awesome. Just after a month taking it, i got my period. Oh my..I had never been so happy to see my period in my life. Oh...I supposed to get my shot on February 2012 and now it's November 2012. I would say my body is adjusting now. No more crazy me, my boobs is shrink though :) but its ok, i got period every other month and start losing back couple pounds. They said it took about 12 to 18 months for conceive. Will I use Depo again? NOPE. I will stay away from hormonal birth control. If u just getting off from depo. Hang on there..and don't forget to take vitex
kmc2749

Austin, TX

#3 Jan 28, 2013
Depo-Provera can cause unusually heavy vaginal bleeding, migraine headaches, blood clots, and weight gain. Check out http://www.rxwiki.com/depo-provera to learn more.
Naa

Jonesboro, AR

#4 Jun 6, 2014
I don't recommend this for teens I stared when I was 16 my parents were mad bc I was sexually active I'm 17 now and it's been almost a year that I haven't been sexually active I have headaches and abdominal pain all the time I have gained 15 pounds which makes me feel inscsure (no change in diet just eat whatever) I also have bad ankle and back pain the shot isn't the way to go for most teens my friends have some of these side effects I recommend talking to a nurse or doctor about the pains if they get worse like mine have. This is awful if anyone has anything helpful please let me know!
Bri W

Johnstown, PA

#8 Sep 7, 2016
I've been on depo since january. I had to switch from my ortho evra patch to depo because of blood clots. I never had a problem in the beginning. I had no periods and went on virtually side effect free....until this month. I bled for a couple days twice in the matter of a few weeks. I'm bloated and nauseous, I don't want to eat. I'm feeling a bit better today, however yesterday i barely moved from the couch. My stomach will hurt, but I can decipher if it is heartburn or cramping. Anyone else?
sdaflds

Palisades Park, NJ

#9 Oct 7, 2016

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Birth Control Discussions

Title Updated Last By Comments
Copper IUD causing acne? (Dec '07) Apr 19 Hisia40 394
After effects of Mirena Removed (Feb '10) Apr 15 Cristy Noele 1,738
Caya Diaphragm & Diaphragms in general... (Mar '17) Apr 15 ABC 3
copper iud weight gain (Aug '07) Apr 15 Perrymel123 3,648
please think twice about getting a iud paragard... (Sep '11) Apr 10 gina 1224 36
Off birth control, still no sex drive! (Feb '08) Apr 7 Megan 106
first time skipping pms with tri lo marzia Mar 30 pinkbananas12 1